MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL UNIVERSAL CHUCK WITH T-HANDLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL UNIVERSAL CHUCK WITH T-HANDLE; MISC ORTHO SURGICAL INSTR
Model Number 393.105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the small universal chuck with t-handle was broken.The broken small universal chuck with t-handle was identified during an unknown ortho case.There was no patient involvement or injury.This report involves 1 small universal chuck with t-handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 393.105, lot: 3666416 , manufacturing site: hägendorf, release to warehouse date: 05 april 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the small universal chuck with t-handle (part # 393.105/ lot # 3666416) was received at us customer quality (cq).The device was received in the closed position with one of the teeth protruding further than the others.The chuck rotates freely, and the rest of the tooth can be seen coming out and in with the chuck rotation.No defects were identified with the loose tooth.No other defects were identified.Functional test: a functional assessment was performed on the device, and one of the tooth is jammed in the assembly.There was no evidence of device breakage on the tooth, it appears the tooth has slid off the inner ring which holds it in place.No physical device breakage was identified but the overall complaint was confirmed as the tooth was jammed in the chuck.Can the complaint be replicated with the returned device(s)? yes; tooth is jammed.Dimensional inspection: dimensional inspection was not possible as device could not be disassembled to access relevant components.Document/specification review: drawing(s) reviewed: current & manufactured revisions.Conclusion: the overall complaint was confirmed for the received small universal chuck with t-handle as the tooth is protruded from the assembly and jammed.Although no definitive root-cause can be determined its possible the device experienced unintended forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMALL UNIVERSAL CHUCK WITH T-HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10137369
Report Number2939274-2020-02756
Device Sequence Number2163432
Product Code LXH
UDI-Device Identifier10886982199034
UDI-Public(01)10886982199034
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number393.105
Device Catalogue Number393.105
Device Lot Number3666416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer06/11/2020
07/07/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date06/24/2020
07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1